Drought, Autauga
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Autauga forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Severe (D2) to Exceptional (D4) drought conditions continued across all of Central Alabama through the month of July, despite a small increase in the frequency and amount of rainfall. Agricultural, hydrologic, and socioligical impacts continued to be widely felt.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Severe (D2) to Exceptional (D4) drought conditions continued across all of Central Alabama through the month of July, despite a small increase in the frequency and amount of rainfall. Agricultural, hydrologic, and socioligical impacts continued to be widely felt. By the end of the month, more than 3/4 of the corn crop was still considered to be in poor or very poor condition, as well as about half of the cotton and soybean crop, along with livestock and hay production. Major rivers and reservoirs continued to run much below normal, with serious negative impacts. Area water utility companies continued to enforce fines and surcharges for excessive water usage, and water restriction plans remained in effect.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 30, 11:02 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1202 PM CDT SUN JUL 1 2007 .UPDATE...06Z AVIATION DISCUSSION. && .DISCUSSION... LAST REMAINING CLUSTER OF THUNDERSTORMS IN LOWNDES COUNTY IS BEING DRIVEN SOUTHWARD BY ATTENDANT OUTFLOW BOUNDARY. ONCE THAT MOVES INTO NEIGHBORING COUNTIES TO THE SOUTH...WE SHOULD BE ABLE TO UPDATE THE FORECAST TO REMOVE POPS FOR THE REST OF THE NIGHT. THERE COULD CONCEIVABLY BE ONE OR TWO MORE STRAY SHOWERS OR STORMS THROUGH THE REST OF THE NIGHT...BUT I THINK CHANCES ARE 10 PERCENT OR LESS. LEFTOVER CLOUDS FROM AFTERNOON/EVENING CONVECTION SHOULD DISSIPATE...LEAVING MOSTLY CLEAR SKIES BY MORNING. LATHER...RINSE...REPEAT. UPDATED ZONES AND GRIDS SHOULD BE READY TO GO BY 0300 UTC. /61/ && .AVIATION...06Z DISCUSSION. LOOKING FOR ESSENTIALLY A REPEAT/RECYCLE OF THE LAST 24 HOURS...WITH PATCHY MVFR FOG AND HAZE AT ANB, EET, AND TCL DURING THE OVERNIGHT HOURS...TO BE FOLLOWED BY ANOTHER ROUND OF ISOLATED TO SCATTERED CONVECTION LATE SUNDAY MORNING THROUGH SUNDAY EVENING. LOOKS LIKE THE BEST CONCENTRATION OF STORMS WILL BE ACROSS THE SOUTH...AT MGM AND TOI...BUT TIMING AND CONFIDENCE PRECLUDE ANYTHING OTHER THAN VCTS AT THIS TIME. SOME LINGERING DEBRIS CLOUDS FROM EARLIER THUNDERSTORMS WILL CONTINUE TO DIMINISH BY SUNRISE...THEN SKIES WILL CLOUD UP WITH CONVECTION AGAIN BY LATE MORNING. JD/81 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1003 PM CDT SAT JUN 30 2007 ALZ011>015-017>050-020300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1003 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 723 PM CDT SAT JUN 30 2007 ALZ040-010100- DALLAS- 723 PM CDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 800 PM CDT... AT 722 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTHERN DALLAS COUNTY...NEAR VALLEY GRANDE... MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 800 PM CDT SAT JUN 30 2007 ALZ040>042-010130- AUTAUGA-DALLAS-LOWNDES- 800 PM CDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES...DALLAS AND AUTAUGA COUNTIES UNTIL 830 PM CDT... AT 755 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 14 MILES NORTHWEST OF WHITE HALL...MOVING SOUTHEAST AT 10 MPH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
06/30/2007 MONTGOMERY AL BROADCAST MEDIA
MULTIPLE TREES DOWN IN THE DOWNTOWN AREA. REPORT OF
LIGHTNING STRIKE TO POWER POLE ON I85.
0328 PM HAIL 11 SW ONEONTA 33.84N 86.61W
06/30/2007 E0.25 INCH BLOUNT AL EMERGENCY MNGR
NEAR CITY OF REMLAP
0342 PM TSTM WND DMG SPRINGVILLE 33.77N 86.48W
06/30/2007 ST. CLAIR AL EMERGENCY MNGR
FIVE TREES DOWN IN SPRINGVILLE AND ODENVILLE. SMALL HAIL
REPORTED IN ODENVILLE.
0403 PM TSTM WND DMG 7 N PELL CITY 33.66N 86.27W
06/30/2007 ST. CLAIR AL EMERGENCY MNGR
MULTIPLE TREES DOWN IN WATTSVILLE ON MORGAN BRIDGE ROAD.
0403 PM TSTM WND DMG RAGLAND 33.75N 86.14W
06/30/2007 ST. CLAIR AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON OLD ASHVILLE ROAD.
0403 PM TSTM WND DMG 11 NE ODENVILLE 33.80N 86.26W
06/30/2007 ST. CLAIR AL EMERGENCY MNGR
POWERLINES AND TREES DOWN IN COOL SPRINGS.
0403 PM TSTM WND DMG 2 W PELL CITY 33.56N 86.31W
06/30/2007 ST. CLAIR AL EMERGENCY MNGR
TREES AND LIGHT POLE DOWN OFF I20 WEST NEAR EXIT 156.
0410 PM HAIL CARBON HILL 33.90N 87.53W
06/30/2007 E0.50 INCH WALKER AL TRAINED SPOTTER
0425 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
06/30/2007 WINSTON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ON AL HWY 129 NEAR MARION
COUNTY LINE.
0425 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
06/30/2007 WINSTON AL EMERGENCY MNGR
DAMAGE TO WINSTON FURNITURE BUILDING AND SEVERAL STORAGE
TRAILERS OVERTURNED.
0436 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
06/30/2007 TALLADEGA AL EMERGENCY MNGR
ONE TREE DOWN IN TALLADEGA AND ONE TREE DOWN IN STEMLEY.
0445 PM TSTM WND DMG OXFORD 33.60N 85.83W
06/30/2007 CALHOUN AL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN.
&&
61The national radar mosaic for the moment the first event began.
39 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49131, 49132, 49133, 49134, 49135, 49136, 49137, 49138, 49139, 49140, 49141, 49142, 49143, 49145, 49146, 49147, 49148, 49149, 49150, 49151, 49152, 49153, 49154, 49155, 49156, 49157, 49158, 49159, 49160, 49161, 49162, 49163, 49164, 49165, 49166, 49167, 49168, 49169, 49170.